Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes high appetite and sleeplessness after feeding Nexpro?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2004
Answered : 460 Questions
Question
Hello doctor,

My daughter is 45 days old. She vomit milk after feeding, not after every feed. Doc suggested ultrasound scan to detect pyloric stenosis. The reports came out normal. Doc prescribed her domstal and junior lanzol for reflux. After having these for 1 week. Her vomit stopped and there was only spit up of curdled milk. Again after 2 weeks her vomit started. We consulted another pediatrician, he suggested nexpro junior powder for GERD, half XXXXXXX in the morning and other half in the night before feed. Her vomit has reduced but appetite has increased. She feeds for more than half an hour (normally she feeds only 10 to 15 mins) and immediately after burping cries coz of hunger. I have a good secretion of milk. She also does not sleep well. Hardly sleeps for a few minutes between a feed and burp, also on the night time. Today I did not give her the powder and she feels normal. Is it coz of the nexpro junior. Please advice.
Posted Thu, 14 Aug 2014 in Child Health
 
 
Answered by Dr. Meera Kotecha 56 minutes later
Brief Answer:
stop nexpro junior, continue domstal

Detailed Answer:
Hi, thanks for using health care magic.
I can understand your concerns.

In my opinion you should stop the nexpro junior as it can lead to side effects like stomach pain and flatulence in some patients.

I would suggest that you give domstal for vomiting. If not better, then add junior lanzol. Give for another week. You may also put her sleeping position to a 40 degree elevation of the head and chest. this will also reduce the chances of reflux.
Burping after each feed is needed.

I would like to know if the baby is gaining weight adequately? around 30 gms per day?
If so then nothing to worry.

I hope I have helped you.
If you have any further query please feel free to ask.
Dr. Meera Kotecha
Above answer was peer-reviewed by
 
Follow-up: What causes high appetite and sleeplessness after feeding Nexpro? 41 hours later
Hello doctor,

Thanks for your advice, was really very helpful.

And yes, she is gaining weight normally. If she is not gaining then in that case what has to be done?

Dr had prescribed visyneral and vitanova to be given once daily. But asked to stop it for time being. How long this has to be stopped and why? Will she have any problem if these are not given?

Plz also advice whether we can give her gripe water or colimex drops?
 
 
Answered by Dr. Meera Kotecha 17 minutes later
Brief Answer:
No problem in stopping the drops

Detailed Answer:
Hi, thanks for asking.
If she is not gaining weight then we have to think about other diagnosis as babies with GERD have normal weight gain.
There are multi vitamin and Vit D drops. Some children may not tolerate them and it may cause vomiting. So it has been asked to stop. There will be no problem if they are stopped.
Gripe water and colimax are better avoided for infantile colic. If needed use preparations with simethicon and dill oil like colicare drops or similar preparation. And try to burp her properly. When she is windy put her in prone position.
I hope I have helped you.
Thank you.
Dr. Meera Kotecha
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor